Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 91, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 27, 2005, 3:01 PM EDT for McCreary County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2005, 3:01 PM EDT (19:01 UTC)
- Expired
- Jun 27, 2005, 3:33 PM EDT
- In force
- 32 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County McCreary County, KY
The radar
The Knoxville radar (KMRX), 116 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1454 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 271901 SVRJKL KYC147-271930- /O.NEW.KJKL.SV.W.0091.050627T1901Z-050627T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 301 PM EDT MON JUN 27 2005 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 330 PM EDT * AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH. THIS STORM WAS LOCATED NEAR CO OPERATIVE...OR ABOUT 10 MILES NORTHWEST OF ONEIDA...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLUE HERON BY 315 PM EDT STEARNS AND STRUNK BY 325 PM EDT PINE KNOT...WHITLEY CITY AND MARSHES SIDING BY 330 PM EDT REPORT SEVERE WEATHER TO THE NEAREST LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3667 8467 3660 8467 3662 8433 3679 8438 $$ HAL
2 follow-up statements
000 WWUS53 KJKL 271919 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 317 PM EDT MON JUN 27 2005 KYC147-271930- /O.CON.KJKL.SV.W.0091.000000T0000Z-050627T1930Z/ MCCREARY KY- 317 PM EDT MON JUN 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM EDT FOR SOUTHERN MCCREARY COUNTY... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CO OPERATIVE TO BLUE HERON...OR ALONG A LINE EXTENDING FROM WHITLEY CITY TO 7 MILES NORTH OF ONEIDA...MOVING NORTHEAST AT 15 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... STRUNK...MARSHES SIDING...AND STEARNS BY 325 PM EDT...AND PINE KNOT BY 330 PM EDT LAT...LON 3668 8464 3660 8461 3662 8433 3679 8438 $$ HAL
000 WWUS53 KJKL 271933 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 330 PM EDT MON JUN 27 2005 KYC147-271940- /O.EXP.KJKL.SV.W.0091.000000T0000Z-050627T1930Z/ MCCREARY KY- 330 PM EDT MON JUN 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MCCREARY COUNTY EXPIRED AT 330 PM EDT... THE LINE OF THUNDERSTORMS HAS WEAKENED...BUT IS STILL CAPABLE OF PRODUCING STRONG WINDS GUSTS OF AROUND 40 MPH IN SOUTHEAST MCCREARY COUNTY BETWEEN 3:30 PM AND 4 PM. LAT...LON 3668 8464 3660 8461 3662 8433 3679 8438 $$ HAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 11:28 AM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 27, 11:28 AM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1128 AM EDT MON JUN 27 2005 .DISCUSSION... ONLY SLIGHT CHANGES MADE TO FORECAST. INCREASED AFTERNOON HOURLY AND MAX TEMPERATURES...AS OBSERVED TEMPERATURES WERE RUNNING A FEW DEGREES WARMER THAN WHAT WAS IN GRIDS. ALSO INCREASED PRECIPITATION CHANCES TO 40% ACROSS THE BOARD...AS A WELL DEFINED UPPER LOW PRESSURE HAS BEEN SHOWING UP IN WATER VAPOR IMAGERY ALL MORNING AND MOVING SLOWLY NORTH. AMPLE LOW MOISTURE COUPLE WITH THE UPPER VORT MAX SHOULD SPARK SOME SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON. ALL OTHER ASPECTS OF FORECAST LOOKED GOOD AND WERE UNCHANGED. && .PREV DISCUSSION... 512 AM EDT MON JUN 27 2005 SHORT TERM (TODAY-WEDNESDAY). NAM AND GFS ARE IN DECENT AGREEMENT FOR THE SHORT TERM. UPPER RIDGE WILL WEAKEN OVER THE EASTERN U.S. AND THE UPPER LOW MOVING THROUGH THE LOWER MISSISSIPPI VALLEY WILL FILL OVERNIGHT INTO AN OPEN WAVE. THE WAVE WILL BRING THE THREAT OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. AS THE RIDGE WEAKENS...LOW LEVEL MOISTURE WILL GRADUALLY INCREASE TODAY...COMBINED WITH LIFT PROVIDED BY THE UPPER LOW...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP BY THE AFTERNOON. KEPT POPS IN THE CHANCE CATEGORY...HOWEVER DID LOWER POPS SLIGHTLY FROM THE PREVIOUS FORECAST. DID NOT MENTION FOG TONIGHT EXPECTING CLOUDY SKIES. UPPER WAVE WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS IN THE FORECAST...WITH THE GREATEST THREAT OF PRECIPITATION OCCURRING DURING PEAK HEATING HOURS THROUGH WEDNESDAY. WITH HIGH PWS AND WEAK FLOW ALOFT...ISOLATED LOCATIONS MAY SEE SOME HEAVY RAIN ASSOCIATED WITH THUNDERSTORMS THE NEXT FEW DAYS. WITH HIGH FFG VALUES...DONT EXPECT ANY HYDRO PROBLEMS FOR THE NEAR TERM. OVERALL...PREVIOUS TEMPERATURE GRIDS WERE IN GREAT SHAPE...SO ONLY MADE MINIMAL CHANGES. HIGHS WILL BE A BIT COOLER ACROSS THE CWA...WITH GREATER CLOUD COVERAGE TODAY. WENT CLOSER TO THE WARMER FWC NUMBERS TODAY...OTHERWISE LEANED CLOSER TO THE MAV NUMBERS FOR HIGHS...BUT STILL STAYED A BIT WARMER THROUGH THE SHORT TERM. && .PREV DISCUSSION.. 1107 PM EDT SUN JUN 26 2005 CURRENT FORECAST IS ON TRACK...NO UPDATE PLANNED TONIGHT. 359 PM EDT SUN JUN 26 2005 UPPER LOW CONTINUES TO SPIN OVER ALABAMA THIS AFTERNOON WITH DISTURBANCES ROTATING AROUND IT BRINGING CLOUDS AND SOME SCATTERED PRECIP TO THE CENTRAL APPALACHIANS AND THE OH AND TN VALLEYS. SOME SUBSIDENCE WORKED ACROSS THE REGION BETWEEN WAVES TODAY AND HELPED TO ERODE MOST OF THE MID CLOUDS. IN ADDITION...MIXING AND DOWNSLOPE EASTERLY FLOW IN THE LOW LEVELS HAS APPEARED TO HAVE HAD A DRYING AFFECT ONCE AGAIN WITH DEWPOINTS DROPPING OFF INTO THE MID AN UPPER 50S OVER MOST OF THE CWA. TEMPS HAVE AGAIN REACHED NEAR 90 IN MOST AREAS...EXCEPT THE HIGHER TERRAIN AREAS ALONG THE VA BORDER THAT ARE IN THE LOW TO MID 80S. PATCHES OF CU HAVE DEVELOPED A LITTLE LATER THIS AFTERNOON THAN PREVIOUS DAYS AND SOME MID AND HIGH CLOUDS ARE ADVECTING IN AGAIN LATE THIS AFTERNOON. TONIGHT...WITH LOSS OF DAYTIME HEATING...CU SHOULD DISSIPATE. AN ISOLATED SHOWER CANNOT BE RULED OUT OVER SOUTHERN AREAS CLOSEST TO THE UPPER LOW SO CONTINUED SLIGHT CHANCE IN THAT AREA...BUT LEFT THE REST OF THE AREA DRY OVERNIGHT. RATHER EXTENSIVE CLOUDS COVER SHOULD INHIBIT FOG FORMATION TONIGHT AND KEEP THE TYPICAL RIDGE/VALLEY TEMP SPLIT TO A MINIMUM AS NOTED BY THE PREVIOUS FORECASTER. LEANED TOWARD THE HIGHER END OF GUIDANCE TEMPS TONIGHT WITH EXPECTED CLOUD COVER THAT VERIFIED BETTER THIS AM. MONDAY AND MONDAY NIGHT...UPPER LOW WILL MOVE FROM THE TN VALLEY AND INTO THE MS VALLEY. LOW LEVEL MOISTURE WILL GRADUALLY INCREASE AND WITH LIFT PROVIDED BY THE UPPER SYSTEM COMBINED WITH INSTABILITY... EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP BY THE AFTERNOON. CONTINUED WITH 50 POPS IN THE AFTERNOON...THOUGH MODIFIED POP PATTERN SOMEWHAT FROM THE PREVIOUS FORECAST. LINGERED SLIGHTLY HIGHER POPS INTO THE EVENING IN THE NORTH WHERE THERE WILL BE BETTER LOW LEVEL CONVERGENCE. MADE ONLY SLIGHT ADJUSTMENTS FOR HIGH TEMPS...GENERALLY A COMPROMISE IN MOS GUIDANCE NUMBERS. EXPECT SOMEWHAT OF A LULL IN PRECIP AFTER MON EVENING AND WENT WITH A RANGE IN LOW TEMPS AS CLOUDS SHOULD LIMIT RIDGE/VALLEY TEMP SPLIT ONCE AGAIN. TUESDAY AND TUESDAY NIGHT...THE UPPER LOW IS EXPECTED TO CONTINUE TO FILL AND BE MORE OF AN OPEN WAVE BY THIS TIME. HOWEVER...INSTABILITY AND LIFT FROM IT...COMBINED WITH EVEN BETTER MOISTURE THAN ON MON AS LOW LEVEL WINDS SHOULD VEER AROUND MORE TO THE SW...SHOULD LEAD TO SCATTERED AFTERNOON CONVECTION AGAIN WITH A LULL IN THE ACTIVITY ON TUE NIGHT. MADE SOME MINOR ADJUSTMENTS TO MAX TEMPS ON TUE AND AGREE WITH PREVIOUS FORECASTER THAT CLOUD COVER SHOULD SUPPRESS MAX TEMPS. EXTENDED (WED-SUN)...ONLY A FEW MINOR CHANGES MADE TO THIS PORTION OF THE FORECAST. TEMPERATURES IN MEXMOS CONTINUE TO LOOK A BIT COOL...SO WENT WITH TEMPS ALREADY IN GRIDS AS THEY SEEM TO BE APPROPRIATE FOR AMOUNT OF WARM ADVECTION AND SUNSHINE THAT IS ANTICIPATED MID TO LATE WEEK. ADJUSTED POPS TO REFLECT A CHANCE OF RAIN FOR MOST PERIODS IN EXTENDED...WITH A COUPLE OF PERIODS OF SLIGHT CHANCE POPS IN BETWEEN LATE WEEK SYSTEMS. WINDS...DEWPOINTS LOOKED GOOD AND WERE LEFT ALONE FOR NOW. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && AR
Hazardous weather outlook, Jun 27, 5:23 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 523 AM EDT MON JUN 27 2005 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281100- BATH-BELL-BREATHITT-CLAY-ELLIOTT-ESTILL-FLEMING-FLOYD-HARLAN-JACKSON- JOHNSON-KNOTT-KNOX-LAUREL-LEE-LESLIE-LETCHER-MAGOFFIN-MARTIN- MCCREARY-MENIFEE-MONTGOMERY-MORGAN-OWSLEY-PERRY-PIKE-POWELL-PULASKI- ROCKCASTLE-ROWAN-WAYNE-WHITLEY-WOLFE- INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE... CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN... HYDEN...INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE... MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING... MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE... PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON... WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG 523 AM EDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. ISOLATED LOCATIONS MAY SEE HEAVY RAIN FROM SLOW MOVING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE EACH DAY AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.